Jump to content
ACN Latitudes Forums

Severe reaction to 4th HD IVIG-thoughts?


Recommended Posts

My 19 year old son started IVIG 4 months ago and completed the first 3 without even a headache. Friday was his 4th dose. 2 hours afterwards he developed a headache, abdominal sharp pains, vomiting, diarrhea and chills. This lasted for 3 hours or until he fell asleep. He woke up completely fine.

Has anyone had experience with anything like this? Was it something other than IVIG? It sort of sounds like septic encephalopathy.

He has a PANS/Lyme appt on Wednesday and I will talk to the doctor then.

I haven't seen any noticeable improvements. In a sick way, I'm hoping that this reaction is a sign of something kicking in.

Link to post
Share on other sites
  • 2 weeks later...

Our dd9 had 1 HD Ivig and on the 3rd day she had this.

She had 3 times low dose (0.4 gram / kilo) and she had the bad reaction again 2 times. 1 time she had steroids with the IVIG and no reaction.

She had 1 time low dose (0.8 gram / kilo) and this time we wanted her to get extra fluids (NaCl) and this time NO reaction!! So for us the deal is: at least (!) extra fluids!

Link to post
Share on other sites

All I can tell you is to hang in there. I am not seeing any improvements with my son but he is not declining either. All he can handle is a LD IVIG. I wonder about an underlying infection but there is no sign of infection, lyme, or coinfections.

 

Has your son been sick for a long time? I know that my son has and I'm wondering it that makes a difference with how long it takes for treatment to start working.

 

It's been helpful to read up on some past post to understand IVIG and PEX. Has your doctor mentioned PEX? This treatment can help if infections are out and you are just dealing with an autoimmune situation. At least this is what I am understanding from old post on PEX.

 

My son drinks 72 ounces of water every day plus milk and gatorade. With treatments, he also gets saline but still breaks out in rashes afterwards. Hydration is important to the body before and after treatments.

 

All I can tell you is to keep your chin up and keep marching ahead with treatment. Glad to hear that your oldest son is doing well and in college. That is encouraging news.

Link to post
Share on other sites

I am no expert by any means however I am a nurse and my son has PANDAS and is currently receiving IVIG. The best advice I could give you is to start hydrating 2 days prior to treatment and 2 days post treatment. Medicate with Benadryl and Tylenol through out course of infusion and monitor the rate. I wonder if the rate had been increased on that 4th treatment .....rate has a lot to do with side effects. Try bumping down the rate with the next infusion to see if that helps. Good Luck

Link to post
Share on other sites

Our doctor thought the reaction was a good sign and the immunoglobins were trying to take hold. He had a weird blood marker elevated also showing he is starting to fight something.

We have been doing hydration but not Tylenol as there were no symptoms. I will do both this month. Also will check rate of infusion. Seemed to be same amount of time.

Rachel- my son has been sick since 9. It started with cyclic vomiting syndrome and lead to bedbound by 15. Then came the diagnosis of Lyme, Bart and babesia.

Link to post
Share on other sites

I would not use Tylenol as it is known to deplete glutathione, which is important for detox, among other things. If you Google glutathione and Tylenol, you can read up on this. We used Motrin after our son's two IVIGs.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...